MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): postal code: (b)(6).Email: (b)(6).Occupation: risk analyst.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a hole was found in a turbo-ject® double lumen over-the-wire power-injectable picc during device insertion.During an attempt to flush the line, a hole was noticed.As a result, the device was removed and replaced within the same procedure.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported by grey nuns hospital that a turbo-ject® double lumen over-the-wire power-injectable picc (part number upicds-5.0-ct-otw-st-1111, lot number 14005688) had a hole in picc.The patient of undisclosed gender and age underwent a picc line insertion procedure.The picc line was placed and then the line was attempted to be flushed.At this time a hole was noticed in the line.The picc line was removed and replaced with a new one that worked correctly.A review of the documentation including the complaint history, device history record, instructions for use (ifu) and quality control, as well as a visual inspection and functional test of the returned device was conducted during the investigation.One used turbo-ject® double lumen over-the-wire power-injectable picc was returned for evaluation.No holes were visible upon inspection.The white hub was flushed with 10ml of water, and after injection of 5ml, a small leak was seen in the tubing distal to the purple manifold with suture wings.Under magnification, the leak revealed a small straight cut in the tubing, which was observed to the source of the leak in the white hub¿s lumen.A few smaller indents were also seen in the tubing.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14005688 found no related nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu) provides the following information related to the reported failure mode: warnings -the safe and effective use of turbo-ject picc lines with power injector pressure set above 325 psi has not been established.-do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.Precautions -if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter maintenance ¿.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with a catheter locking solution.Note: if microclave or other needless adapters approved for saline only lock are used, saline only catheter lock may be used.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should be again be flushed with twice the indicated lumen volume using normal saline before reestablishing catheter lock.Strict aseptic technique must be adhered to while using and maintaining catheter.Instructions for use 10.Secure the catheter to the skin, dress in the standard fashion based on the information provided, examination of the returned product and the results of our investigation, a definitive cause for the event could not be established.It was not possible to rule out procedural related factors as contributing to the complaint.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12453436
Report Number1820334-2021-02132
Device Sequence Number4119654
Product Code LJS
UDI-Device Identifier00827002239050
UDI-Public(01)00827002239050(17)230603(10)14005688
Combination Product (Y/N)N
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2023
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1111
Device Lot Number14005688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown